MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517240
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on february 02, 2023 that an agile esophageal partially covered stent was to be implanted to treat a 7cm malignant stricture in the lower esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the agile esophageal stent was successfully placed inside the patient; however, it was noticed that the stent was unable to provide the needed coverage.Subsequently, the agile esophageal stent was removed with forceps and the procedure was rescheduled.Upon checking, it was noticed that the 10mm x 6cm agile esophageal stent was incorrectly labeled as 18mm x 12.5cm agile esophageal stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Imdrf device code a210106 captures the reportable event of label incorrect one used.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a210106 captures the reportable event of label incorrect one used.Block h10: an agile esophageal partially covered stent was received for analysis; the delivery system was not returned.The stent was visually inspected and no problems were noted.The outer diameter (od) of the stent was measured and found to be within specification.Product analysis did not confirm the reported event of label incorrect one used as the stent's measurement corresponds to the reported upn.There is no indication of what the customer reported because the stent was within specification during dimensional inspection.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on february 02, 2023 that an agile esophageal partially covered stent was to be implanted to treat a 7cm malignant stricture in the lower esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the agile esophageal stent was successfully placed inside the patient; however, it was noticed that the stent was unable to provide the needed coverage.Subsequently, the agile esophageal stent was removed with forceps and the procedure was rescheduled.Upon checking, a 10mm x 6cm agile esophageal stent was incorrectly labeled as 18mm x 12.5cm agile esophageal stent.There were no patient complications reported as a result of this event.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16436213
Report Number3005099803-2023-00858
Device Sequence Number3151088
Product Code ESW
UDI-Device Identifier08714729972945
UDI-Public08714729972945
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model NumberM00517240
Device Catalogue Number1724
Device Lot Number0030251667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale